MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2019 and (b)(6) 2020.(b)(4).Device evaluation: the suspect explanted lens was discarded and not returning.Complaint report cannot be verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaint has been received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient was implanted a zxt150 intraocular lens (iol) in the right eye.Refraction on this eye was -0.75 x +0.50 x 083, 20/20, j3.Patient complained distance vision wasn't as sharp as it was immediately after surgery and he was having difficulty reading street signs.There was no media opacity nor any macular edema.Patient did have mild dry eyes which the patient had even prior to implant and is under treatment.The plan was to implant an iol in patient's left eye (os); however, later on the doctor stated that he and the patient have opted to wait and a repeat refraction will be done at that time and a decision to go forward will be made for os.Patient continues to be unhappy with distance vision; and also stated that he was not thrilled with his reading vision; but was ok wearing glasses to read fine print.Patient doesn't like halos around lights, but was willing to tolerate them if he can have better distance vision in the other (os).About five months post-op, information was received that the suspect iol in the right eye was explanted and exchanged for a same model iol, but different diopter size.It was noted there was no incision enlargement, sutures, or vitrectomy required.The patient was doing well at post-op day one.The explanted lens was discarded and not available for return.No additional information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9684806
Report Number2648035-2020-00116
Device Sequence Number2756202
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)240209
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005